Jump to content
CrazyBoards.org

in_media_res

Member
  • Posts

    321
  • Joined

  • Last visited

Profile Information

  • Gender
    Man

Recent Profile Visitors

2,162 profile views
  1. At this point, I'm probably just piling on to what others have already said, but I'd strongly encourage you to see an endocrinologist. In my experience, GP's don't do well in treating hypothyroidism (tending to be too conservative), and psychiatrists just don't bother to consider the problem in the first place. Other's experience may, of course, vary. Finding one could be difficult. I'd normally suggest asking your GP for a recommendation, but their treatment of you as a person doesn't inspire confidence. Perhaps start there, ask for multiple recommendations, then contact the specialists directly. (Understand not liking the phone -- perhaps you can start with websites and get a sense for the person that way.) You may or may not need a referral. My insurance, for example, doesn't require one, however my current endocrinologist insisted on one from my GP before he'd see me. (He's the second one I've seen -- the first was quite skilled medically, but ran his practice poorly...you might have to keep looking until you find the right one for you.) While lab results will be crucial in assessing your condition, expect to be examined physically. They should be palpating your thyroid (or perhaps performing an ultrasound) to examine it in search of goiters or tumors (after all, if your thyroid isn't working properly, there's a reason -- finding that reason can be critical). It's also been my experience that a specialist will rely a great deal on the lab results, but they'll also consider your symptoms as a guide in treatment. That is to say, they'll adjust the meds until you not only have good lab results, but also feel well. Don't consider it as doctor shopping. It's entirely reasonable and normal to seek out a specialist, especially for a challenging condition like this one. Again, in my experience, it's well worth the effort. Seeing a specialist has made a significant difference in the effectiveness of my treatment. Good luck.
  2. Get a new therapist and psychiatrist. With a notable exception, my providers have been willing to consult with one another and viewed it as completely appropriate. Given there is a difference of opinion in diagnosis -- and the treatment might vary considerably between the two -- you'd think (or at least hope) a couple of professionals could be bothered to chat on the phone for a few minutes. Their unwillingness to do so speaks poorly of them as professionals. Have they offered an explanation for their reticence?
  3. File a complaint with the state licensing board. Seriously. This is cruel, and the asshat should have their license lifted.
  4. I tried it for three months, fairly recently. I started in conjunction with Topamax, which I quit, so I ended up taking it alone for a short period. I couldn't tell that it made any difference at all. Which isn't that surprising -- I generally end up doing worse on meds than off. I haven't bothered to refill the script. Don't recall the exact cost -- it wasn't anything for which my insurance paid. I'm thinking around $180 for a three month supply.
  5. Dr. Google and PubMed suggest it can be an issue. If it's helping, and you're concerned, I'd suggest getting a consult with an endocronologist. There are some blood tests that can give an indication of problems, although I believe the definitive test is a specialized xray. If insurance covers it and you expect to be on depakote for an extended period, you might try to get the xray to get a baseline reading so you can check for problems over time.
  6. I understand. I hope you find a way. It's really hard to open up after you've been betrayed.
  7. Can't help with the Latuda, but given the discussion of topamax... I've been titrating up on topamax for around a month. At 100 mg. It's not much of a mood stabilizer for me...my symptoms (depression, paranoia, anger, etc.) are worse. I've become quite lethargic and apathetic a lot of the times. So not much of a mood stabilizer. The cognitive issues are mostly around word recall -- I lose words (I'm primarily a writer. It's a problem) and I forget peoples names (including individuals I've worked with for years). I'm not a fan, but I haven't met a med yet that's worth a damn, so not especially surprising. Oh...I've gained about 4-5 pounds, which I'm sure makes me about the only person in the world whose gained weight on topamax. As always, your mileage may vary. Hopefully.
  8. I'm sorry. I realize you're trying to be helpful. But I hate it when people say "it's the depression talking." It's not a thing. It's not alive. It's can't f'ing "talk." It is what it is. It's an illness. A state of mind. Meds might help. More likely they won't. Maybe therapy would be a better step to explore why the poster feels this way. It's bad enough as it is, I don't see how it helps to anthropomorphize an illness, some characterstic of yourself.
  9. Angry. Betrayed. Paranoid. Afraid. Back and forth. Up and down. It. Never. Ends.
  10. Nope. I took both at the same time for an extended period (around about two years at or above the general top end dose for each). Both list tinnitus among the other effects section in the prescribing information, so it could have been either or both. I also have moderate to severe mid to high frequency hearing loss, which developed about the same time. I don't have any other risk factors (other than being middle-aged)...so odds are its the meds. For the benefit of the OP, it's a pretty rare side effect. I'm not sure how much I'd worry about it, unless you have other risk factors or otherwise compromised hearing.
  11. I took Lexapro combined with Welbutrin for a couple of years. Did nothing for depression -- didn't help, didn't hurt. Gained a lot of weight and developed a case of tinnitus that I was never able to get rid of, and which seems to worsen a bit each time I try another medication. I tend to have extremely poor results from medication. You might be luckier.
×
×
  • Create New...